×

New high-order convergence iteration methods without employing derivatives for solving nonlinear equations. (English) Zbl 0985.65047

In order to solve a single nonlinear equation \(f(x)=0\) the authors consider a family of iterative methods that do not involve any derivative of \(f\) and are of the form \[ x_{n+1}=x_n-\frac{f^2(x_n)}{p\cdot f^2(x_n)+f(x_n)-f(x_n-f(x_n))}, \quad n=0,1,2,\cdots, \] where \(p\in \mathbb{R},|p|<\infty\) and show that, under certain assumptions, these are at least quadratically convergent.
No mention is made on the influence that the initial approximation \(x_0\) could have on the behaviour of the sequence \(\{x_n\}\). If there is no restriction on the initial value \(x_0\), it is possible that at a certain step \(m\) the iterate \(x_m\) does exceed the interval \([a, b]\) because \(x-f(x)\not\in[a, b]\) for any \(x\in [a, b]\) (\(f\) is generally not defined outside \([a, b])\).
Example. For \([a, b]=[0, 1], f(x)=e^{1/x}-e\) and \(x_0=0.5\) we obtain \(x_1<0\not\in [0, 1]\).

MSC:

65H05 Numerical computation of solutions to single equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Ostrowski, A. M., Solution of Equations in Euclidean and Banach Space (1973), Academic Press: Academic Press New York · Zbl 0304.65002
[2] Traub, J. F., Iterative Methods for the Solution of Equations (1964), Prentice-Hall: Prentice-Hall Englewood Cliffs, NJ · Zbl 0121.11204
[3] Jarratt, P., A Review of Methods for Solving Nonlinear Algebraic Equations (1970), Gordon and Breach, Science Publishers: Gordon and Breach, Science Publishers London · Zbl 0252.65039
[4] Wu, X. Y.; Wu, H. W., On a class of quadratic convergence iteration formulae without derivatives, Applied Mathematics and Computation, 10, 7, 77-80 (2000) · Zbl 1023.65042
[5] Alefeld, G.; Potra, F. A., Some efficient methods for enclosing zeroes of nonlinear equations, BIT, 32, 334-344 (1992) · Zbl 0756.65070
[6] Alefeld, G.; Potra, F. A.; Shi, Y. X., On enclosing simple roots of nonlinear equations, Math. Comp., 61, 733-744 (1993) · Zbl 0798.65062
[7] Potra, F., On \(Q\)-order and \(R\)-order of convergence, JOTA, 63, 415-431 (1989) · Zbl 0663.65049
[8] Ozawa, K., Some globally convergent iterative method based on the bisection iteration for solving nonlinear scalar equations, Computers Math. Applic., 28, 6, 83-91 (1994) · Zbl 0807.65052
[9] Steffensen, I. F., Remark on iteration, Skand. Aktuarietidskr., 16, 64-72 (1933)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.